DS and medications
on 2/23/21 6:32 am
Hi all-first post here. I had sleeve in 2011 and have gained all I lost plus another 50lbs. I am considering doing sleeve revision and DS. So, my first concern is that I was reading how you have to take "dry" vitamins due to malabsorption. Does this affect any other meds you take? I take high blood pressure, high cholesterol, and anti depressants. Will they still be metabolized properly?
Some people have no problems and don't have to change anything. Others may have to take smaller, more frequent doses of some meds or switch from the extended release version back to the original. No way to tell. You have to wait and see.
The reason we take 'dry' supplements is because we don't absorb much fat!
Like PattyL said, you won't really know about your particular medications until the time comes. I've seen many people over the years who have to adjust their psych meds. I take a HBP and I don't seem to have any issues.
DSers do not absorb oil. Certain vitamins in their natural form are oil-based - primarily ADEK. Those have to be taken in their dry form - all are available but not as readily as the oil-based vitamins.
Janet in Leesburg
i had DS revision on 2/18... I was on SR Wellbutrin for years. It was just 2 days ago I realized I was seriously not absorbing the SR product. I was literally withdrawing.... HARD!
I quickly got IR WelUtrin and was fine in 24 hours. My understanding is that any extended release is questionable, but that Wellbutrin is especially not absorbable.. I saw a couple studies.
Hope this helps.
VSGtoDS ... Revision 2021
YouTube Channel link-> @AddyJoeTV - Male 5-10 ... VSG Veteran
VSG 11/2013- SW: 295 LW: 179 GW: 185lbs
Revision VSGtoDS 02/18/2021 .. Revision: 235lbs CW: 197lbs
Gallbladder Removal/EGD w Balloon Stretching 05/27/2021
Dr. Jon Bruce, WakeMed Bariatric Surgery Specialists
on 4/5/21 12:26 pm
because the DS malabsorbs fat at about 80% this is dependent on your common channel anything that is in a fat medium will not absorb well.
AND anything that you put in your mouth besides something that is absorbed sublingual, has the potential to be malabsobed, so you will have to see...it sucks but just the way it is...
If you have a specific question for me, PM me or I will not see it, as I don't check responses on the forums and don't have anything forwarded to my email.